Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 23, NWS Tallahassee, FL

May 11, 2012

NWS Tallahassee, FL issued this small craft advisory at May 11, 2012, 3:21 PM EDT. It took effect at May 12, 2012, 12:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 11, 2012, 3:21 PM EDT (19:21 UTC)
In effect from
May 12, 2012, 12:00 AM EDT
Expired
May 12, 2012, 10:00 AM EDT
In force
10 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WHUS72 KTAE 111921
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT FRI MAY 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TO 10 AM EDT
SATURDAY FROM APALACHICOLA TO THE SUWANNEE RIVER OUT TO 60
NAUTICAL MILES...

GMZ730-755-765-775-120230-
/O.NEW.KTAE.SC.Y.0023.120512T0400Z-120512T1400Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
321 PM EDT FRI MAY 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT SATURDAY. 

* WINDS: MAXIMUM SUSTAINED WINDS AROUND 20 KNOTS.

* SEAS: MAXIMUM SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
527 
WHUS72 KTAE 120752
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 AM EDT SAT MAY 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING FROM APALACHICOLA TO THE SUWANNEE RIVER OUT TO 60
NAUTICAL MILES...

GMZ730-755-765-775-121400-
/O.CON.KTAE.SC.Y.0023.000000T0000Z-120512T1400Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
352 AM EDT SAT MAY 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS: SOUTHEAST AROUND 20 KNOTS.

* SEAS: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at May 11, 10:21 AM EDT, 5 hours earlier.

Area forecast discussion, May 11, 10:21 AM EDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1021 AM EDT Fri May 11 2012

.UPDATE...A shortwave ridge will move across the forecast area
today, keeping the weather dry and seasonable. May see some high
cirrus blowoff cross the area from the MCS along the central gulf
coast, but that should be about it for clouds. No significant
changes planned this morning.

&&

.MARINE...Relatively light winds are expected today before the
gradient begin to tighten overnight. Made only minor adjustments
to the marine forecast to account for the afternoon seabreeze near
the coast.
&&

.AVIATION...VFR conditions will prevail through the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   87  60  86  64  83 /   0   0  20  40  50
Panama City   87  65  81  68  80 /   0  10  30  50  60
Dothan        88  62  83  64  81 /   0  10  30  50  60
Albany        87  59  85  64  81 /   0   0  20  30  50
Valdosta      87  59  85  63  83 /   0   0  10  30  40
Cross City    88  59  87  63  84 /   0   0  10  20  30
Apalachicola  85  65  82  69  79 /   0   0  20  40  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Red Flag Warning until 7 PM EDT this evening for Leon.

GM...None.
&&

Camp/Godsey
Hazardous weather outlook, May 11, 4:01 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 AM EDT FRI MAY 11 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-120815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
401 AM EDT FRI MAY 11 2012 /301 AM CDT FRI MAY 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
LOW PRESSURE WILL ADVANCE EASTWARD ACROSS THE GULF COAST STATES
THIS WEEKEND. RAIN CHANCES WILL GRADUALLY INCREASE ON SATURDAY
AND THEN MORE RAPIDLY INCREASE SUNDAY AND MONDAY AS THE SYSTEM
CROSSES THE AREA. THE PRIMARY EFFECTS OF THIS LOW WILL BE A
PROLONGED PERIOD OF RAIN...AND WINDS AND SEAS REACHING
CAUTIONARY LEVELS OVER THE WEEKEND...WITH PERIODS OF ADVISORY
LEVELS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.